Alert archive / Kentucky / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 28, NWS Jackson, KY

May 16, 2023Harlan County, Letcher County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 16, 2023, 3:16 PM EDT for Harlan County, Letcher County, Kentucky. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2023, 3:16 PM EDT (19:16 UTC)
Expired
May 16, 2023, 3:30 PM EDT
In force
14 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harlan County, KY, Letcher County, KY

The radar

The Jackson,KY radar (KJKL), 71 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 12:30 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:30 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 16, 1:30 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
130 PM EDT Tue May 16 2023

.UPDATE...
Issued at 1141 AM EDT TUE MAY 16 2023

Not many changes made to the grids as they've been largely on
track. Updated latest surface obs and adjusted the trends from
there. Also, made a few tweaks to the PoP grids with the latest
CAM guidance. Lastly, updated radio and text products to reflect
changes. Grids have been sent.

UPDATE Issued at 745 AM EDT TUE MAY 16 2023

Freshened up the hourly T/Td grids with the latest observation
trends. A few showers and storms have started to pop up as the
warm front moves northward through the area. Shower and storm
chances will continues through the day with the best chance for
strong to severe storms this afternoon and evening.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 440 AM EDT TUE MAY 16 2023

Conditions early this morning remain quiet but this will change
later this afternoon and evening. A surface low currently resides
across far southeastern Missouri, southern Illinois, and far western
Kentucky with a east to west oriented warm front just north of
the Kentucky Tennessee border. The low is expected to trek ENE
through the Commonwealth today while the warm front will lift
northward through most of eastern Kentucky, most likely staying
south of I-64. Winds south of the warm front will be southwesterly
and will advect plenty of low level moisture into the area. Dew
points will rise into the mid 60s south of the boundary with dew
points in the low 60s north of the boundary. The warm sector
environment will be primed for convection capable of producing all
modes of severe weather, including flash flooding. CAPE will
increase to between 1500-2500 j/kg this afternoon as temps warm
into the upper 70s to low 80s and low level moisture increases.
The highest values are expected at locations farther southwest.
This will also coincide with the best helicity, shear, and DCAPE
values. Values from the CIPS deterministic NAM show increasing to
between 100-200 m2/s2, effective shear of 30-40 knots, and DCAPE
ranging from 700-100 j/kg. SPC has placed placed a Day 1 enhanced
risk across the southern half of the CWA, a slight south of I-64,
and a marginal north of I-64. The primary concern will be strong
damaging wind gusts associated with the passage of a QLCS that
will develop along the cold front connected to the surface low.
Hail will also be possible along with a few embedded QLCS
tornadoes, especially across the southwest. On top of this, all of
eastern Kentucky remains in a slight risk for excessive rainfall.
Storm total QPF through Tuesday night is expected to range from
0.5-2 inches with locally higher amounts of 3+ inches possible at
locations that see multiple rounds of convection.

The surface low will track through the Commonwealth and should be
east of the area by 00Z or shortly after. Showers and storms, along
with the severe threat, will diminish during the late evening and
early night hours as the system moves away from the eastern
Kentucky. Patchy fog will be possible across eastern Kentucky as low
level moisture lingers and drier air begins to move in at the mid
levels. An inversion will likely develop which will suppress the low
levels. Fog will be most likely at locations that receive the
greatest amount of rain and along the deeper valleys and rivers.
Another cold front will drop southward from the Ohio Valley but is
expected to remain dry. Winds ahead of the front will be
northwesterly and will veer to the north with the passage of this
second front. Wednesday highs will still climb into the 70s with a
clearing trend through the day as drier air filters in from the
north.

.LONG TERM...(Wednesday night through Monday)
Issued at 535 AM EDT TUE MAY 16 2023

The period is expected to begin with a deep upper level low
centered over the Maritimes and an associated trough extending
south and southwest tot he northern Gulf of Mexico. Further west,
an upper level ridge from the upper MS Valley to western Ontario,
with a weakness/shortwave trough at mid levels to its south in
the vicinity of IA, southeast NE, eastern KS to MO area and
another upper level low its west centered over Manitoba. Troughing
associated with the Manitoba upper level low is expected to
extend south at that point into the Northern Plains to western
portion of the Central Plains and also southwest to ID and OR.
Another upper level low is expected to be centered in the Baja of
California vicinity with a trough over portions of the eastern
Pacific. This will leave northwest flow aloft in place across the
OH Valley to begin the period. At the sfc, a ridge of high
pressure is expected to extend from Ontario and the Great Lakes
region into the Lower OH Valley region. Meanwhile, the cold front
that will have crossed the area in the near term period is
expected to extend from the western Atlantic into SC and GA and
the northwest to MO and then becomes a warm front north to an are
of sfc low pressure near the Manitoba and Ontario border region
associated with the upper level low expected to be in that region.
The Frontal zone from that sfc low should continue southwest to
SD and then west into the intermountain west.

The upper level trough initially extending into the southeast
Conus should depart to the east on Wednesday night and Thursday
as axis of upper level ridging becomes aligned from portions of
the Atlantic northwest to the central Appalachians to the upper
level ridging initially over the upper MS Valley and into Ontario
shifts into the Great Lakes with this upper ridging likely
extending into the central Appalachians to Great Lakes behind the
departing upper trough. At the same time the shortwave
trough/weakness should progress into the OH Valley and TN Valley
region and advect some moisture back north from middle
TN/Cumberland Plateau into portions of south central and southeast
KY for Thu. This shortwave trough/weakness should shift east and
northeast on Thu night with its axis possibly moving east of
eastern KY at that point. Additional weak disturbances may move
into the OH Valley from the Central Conus in advance of the upper
level trough digging into the upper MS Valley and portions of the
Plains as the upper level low initially centered in Manitoba nears
the western Great Lakes. At the sfc, the center of the sfc ridge
that initially extends into the OH Valley is expected to shift
east and southeast and off the eastern seaboard from Wednesday
night to Thursday night. At the same time, the sfc low near the
US/Canadian border should track to Ontario during that period with
the trailing cold front advancing south and southeast across the
Central Plains to the lee of the CO Rockies and nears the mid MS
Valley by late Thu night. The boundary initially southwest of the
area should continue sliding south and southwest toward the Gulf
coast states during this timeframe. A weak warm front/sfc trough
may develop over the OH Valley region as the weakness/shortwave
trough moves into the Lower OH Valley and may be the focus for
some shower or thunderstorm activity on Thu, though some guidance
lingers some of this into late Thu evening or even a portion of
the overnight. At this point, pops were confined to the Thu
afternoon to early evening period, but these may need to extend a
bit later into Thu evening or night pending how guidance trends.

Friday to Saturday night, the upper level low that will have
neared the western Great Lakes by this point should continue east
across the Great Lakes eventually weakening and moving into the
Northeast and nearing the Maritimes as it interacts with an upper
level low in the vicinity of Hudson Bay and upper trough south to
the Northern Plains/upper MS Valley. The sfc high off the eastern
seaboard should continue to depart to the east and northeast
during this time while the sfc low tracks into Quebec and sends
the trailing cold front into the OH Valley by Friday evening and
then east of eastern KY by Saturday evening. Some guidance such as
GFS operational runs are quicker with this progression. Sfc high
pressure is expected to build toward the OH Valley on Sunday from
the Central Conus behind this system while the trough extending
from Hudson and James Bay regions into the upper MS Valley shifts
east to Ontario and Quebec and across the Great Lakes and
Northeast to the Maritimes to end the period. This will send a sfc
cold front south across the Great Lakes to end the weekend, with
this front slipping further south and more than likely into
eastern KY to end the period as high pressure builds across the
Great Lakes to the northeast.

Generally diurnally driven pops were included for Thu across
southwest portions of the area with the weak shortwave/weakness at
500 mb. A relative lull in chances for showers and thunderstorms
should follow into Friday morning behind that system until the
shortwave trough and cold front approach later Fri and then work
into the area to begin the weekend. Slight to scattered pops were
used on Friday with scattered pops Fri night into Saturday night.
With dewpoints not expected to climb above the mid to upper 50s
in advance and along the cold front to begin the weekend, thunder
chances were confined to the daytime on Saturday only. There is
some uncertainty as to how quickly the front goes through the
region and although slight chance pops were carried on Sunday
current trends support rain free weather from late Saturday night
through Sunday. Enough moisture may linger across the region to
interact with the approaching front on Monday for isolated
showers in the southeast.

Temperatures, especially high temperatures, will generally
average slightly above normal ahead of the early weekend front and
then trend to near normal Saturday to Sunday, before increasing
to slightly above normal to begin next week on Monday. Some of the
normally colder northern and eastern valley locations may
experience low temperatures in the mid to upper 40s on Wed night
with some valleys probably reaching the upper 40s Sunday night and
Monday night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 122 PM EDT TUE MAY 16 2023

VFR/MVFR conditions are currently in place across the area. Those
will continue across the CWA for the next couple of hours before
showers and thunderstorms move in from the west. MVFR to IFR CIGS
and VSBY are expected with the showers and storms and areas of BR
that's forecast to develop with the shower activity. Showers and
storms will continue before dissipating toward 00Z. Winds are
forecast to diminish before areas of fog develop overnight and
continue through 14Z before becoming all VFR for the remainder of
the TAF period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...VORST
SHORT TERM...BATZ
LONG TERM...JP
AVIATION...VORST
Hazardous weather outlook, May 16, 12:44 PM EDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
1244 PM EDT Tue May 16 2023

KYZ050-058>060-068-069-079-080-083>088-106>120-171645-
Montgomery-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-
Wayne-McCreary-Whitley-Knox-Bell-Harlan-Morgan-Johnson-Wolfe-
Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-
Martin-Pike-
Including the cities of Camargo, Jeffersonville, Mount Sterling,
Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead,
Mount Vernon, McKee, Annville, Burnside, Somerset, London,
Monticello, Stearns, Whitley City, Corbin, Williamsburg,
Barbourville, Middlesboro, Pineville, Cumberland, Harlan,
West Liberty, Paintsville, Campton, Salyersville, Prestonsburg,
Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes,
Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez,
Coal Run, Elkhorn City, Pikeville, and South Williamson
1244 PM EDT Tue May 16 2023

...SEVERE THUNDERSTORM WATCH 225 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...This afternoon and tonight.

Thunderstorms are likely this afternoon and into the evening across
all of eastern Kentucky. These storms could produce torrential
downpours, leading to isolated or scattered instances of high water
or flash flooding. In addition, for locations generally south of
Interstate 64, isolated to numerous storms could become severe
during the afternoon and evening, producing damaging wind gusts and
hail up to half dollar size. A couple of tornadoes are also
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible, generally during the afternoon and
evening hours from Thursday to Saturday and again on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

KYZ044-051-052-104-171645-
Fleming-Bath-Rowan-Elliott-
Including the cities of Flemingsburg, Owingsville, Morehead,
and Sandy Hook
1244 PM EDT Tue May 16 2023

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...This afternoon and tonight.

Thunderstorms are likely this afternoon and into the evening across
all of eastern Kentucky. These storms could produce torrential
downpours, leading to isolated or scattered instances of high water
or flash flooding. In addition, for locations generally south of
Interstate 64, isolated to numerous storms could become severe
during the afternoon and evening, producing damaging wind gusts and
hail up to half dollar size. A couple of tornadoes are also
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible, generally during the afternoon and
evening hours from Thursday to Saturday and again on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VORST/BATZ/JP

In the hours before

Local storm report, May 16, 2:43 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
243 PM EDT TUE MAY 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             WOOTON                  37.18N 83.30W
05/16/2023  E0.75 INCH       LESLIE             KY   911 CALL CENTER

&&

JC
Special weather statement, May 16, 2:48 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service JACKSON KY
248 PM EDT Tue May 16 2023

KYZ088-115-117-118-161915-
Perry KY-Harlan KY-Letcher KY-Leslie KY-
248 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of northeastern Harlan,
southwestern Letcher, southeastern Leslie and southeastern Perry
Counties through 315 PM EDT...

At 248 PM EDT, Doppler radar was tracking a strong thunderstorm over
Big Laurel, or 9 miles northeast of Harlan, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Arthur, Nolansburg and Leatherwood around 255 PM EDT.
  Totz and Gilley around 300 PM EDT.
  Diane, Louellen, Black Bottom, Delphia and Lejunior around 305 PM
  EDT.

Other locations in the path of this storm include Hiram, Gordon,
Cumberland, Lynch, Benham, Clutts, Kingdom Come S.P., Blair, Clover,
Linefork, Rock House and Defeated Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Kentucky.

&&

LAT...LON 3693 8333 3701 8334 3709 8295 3689 8292
TIME...MOT...LOC 1848Z 269DEG 30KT 3697 8324

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BB
Special weather statement, May 16, 3:00 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service JACKSON KY
300 PM EDT Tue May 16 2023

KYZ052-104-161945-
Rowan KY-Elliott KY-
300 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of Rowan and
northwestern Elliott Counties through 345 PM EDT...

At 259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bluestone, or near Morehead, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Clearfield and Hays Crossing around 305 PM EDT.
  Morehead, Rodburn, Pelfrey and Lick Fork around 310 PM EDT.
  Crix, Christy and Gates around 315 PM EDT.

Other locations in the path of this storm include Hamm, Haldeman,
Wagner Store, Elliottville, Wagner, Minor, Vale, Farley, Fannin
Valley, Lytten, Stark, Sandy Hook and Newfoundland.

THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
134 and 142.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Kentucky.

&&

LAT...LON 3820 8307 3808 8305 3808 8326 3810 8326
      3811 8328 3808 8334 3808 8352 3810 8353
      3811 8352 3812 8354 3824 8355 3827 8332
      3821 8330 3819 8326 3820 8323 3824 8322
      3827 8317
TIME...MOT...LOC 1859Z 268DEG 24KT 3816 8349

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

GREIF
Special weather statement, May 16, 3:00 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service JACKSON KY
300 PM EDT Tue May 16 2023

KYZ113-115-118-120-161930-
Perry KY-Pike KY-Knott KY-Letcher KY-
300 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of northern Letcher,
southeastern Perry, southeastern Knott and southwestern Pike Counties
through 330 PM EDT...

At 259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Red Star, or 10 miles west of Whitesburg, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  David, Carbon Glow, Jeremiah, Hot Spot, Premium and Redfox around
  305 PM EDT.
  Van, Tillie, Isom, Sackett, Trailer, Amelia, Whitco, Oscaloosa,
  Ice and Dongola around 310 PM EDT.
  Whitesburg, Southdown, Polly, Crown, Bellcraft, Lester, Marlowe,
  Colly, Ermine and Colson around 315 PM EDT.

Other locations in the path of this storm include Craftsville,
Millstone, Farraday, Seco, Winters, Thornton, Sergent, Wright,
Lucastown, Mayking, Fleming-Neon, Cromona, Haymond, Lowndes, Tolliver
Town, Chip, Neon Junction, Potters Fork, Hemphill, Whitaker and
Dunham.

THIS INCLUDES U.S. Highway 23 in Lethcher County between mile markers
1 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Kentucky.

&&

LAT...LON 3718 8307 3730 8273 3729 8270 3731 8269
      3731 8267 3732 8266 3715 8263 3712 8272
      3710 8272 3709 8273 3709 8304
TIME...MOT...LOC 1859Z 260DEG 37KT 3715 8301

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BB
Special weather statement, May 16, 3:03 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service JACKSON KY
303 PM EDT Tue May 16 2023

KYZ079-083-084-161930-
McCreary KY-Wayne KY-Pulaski KY-
303 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of northeastern Wayne,
southern Pulaski and northeastern McCreary Counties through 330 PM
EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm over
Frazer, or 9 miles northeast of Monticello, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Burnside, Quinton, General Burnside S.P. and Bronston around 310
  PM EDT.
  Tateville around 315 PM EDT.
  Alpine, Sloans Valley and Greenwood around 320 PM EDT.

Other locations in the path of this storm include Parkers Lake,
Honeybee and Mount Victory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Kentucky.

&&

LAT...LON 3702 8480 3706 8433 3699 8433 3699 8435
      3697 8434 3695 8437 3694 8436 3694 8434
      3682 8434 3687 8481
TIME...MOT...LOC 1903Z 271DEG 34KT 3693 8471

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BB
Special weather statement, May 16, 3:04 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service JACKSON KY
304 PM EDT Tue May 16 2023

KYZ068-069-079-080-161945-
Jackson KY-Rockcastle KY-Laurel KY-Pulaski KY-
304 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of northern Laurel,
northeastern Pulaski, Jackson and Rockcastle Counties through 345 PM
EDT...

At 304 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bee Lick, or 8 miles west of Mount Vernon, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Level Green around 310 PM EDT.
  Maretburg, Spiro, Wabp and Bromo around 315 PM EDT.
  Lake Linville, Sand Springs, Hiatt and Hansford around 320 PM EDT.

Other locations in the path of this storm include Mount Vernon, Burr,
Muellersville, Renfro Valley, Wellhope, Wildie, Roundstone, Flat
Rock, Orlando, Dudley Station, Pine Hill, Hummel, Sand Hill, Donaro,
Withers, Sinks, Bummer, Climax, Jep Hill, Robinet, Cooksburg, Gauley,
Johnetta, Goochland, Camp Wildcat, Threelinks, Hazel Patch, Dango,
Horse Lick, Ardery, Carico, Cruise, Middlefork, Loam, Templer, Lamero
and Eberle.

THIS INCLUDES Interstate 75 in east central Kentucky between mile
markers 49 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central and southeastern Kentucky.

&&

LAT...LON 3721 8473 3726 8469 3736 8456 3734 8450
      3748 8445 3747 8438 3754 8435 3753 8430
      3751 8427 3753 8419 3749 8388 3745 8386
      3732 8384 3730 8388 3726 8390 3726 8394
      3722 8394
TIME...MOT...LOC 1904Z 268DEG 25KT 3735 8449

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 1:55 PM EDTSpecial Weather StatementJKLBath50 min
May 16, 2:06 PM EDTSevere Thunderstorm WarningJKLBath, Montgomery, Morgan24 min
May 16, 2:18 PM EDTSpecial Weather StatementJKLLeslie27 min
May 16, 2:20 PM EDTSpecial Weather StatementJKLLeslie25 min
May 16, 2:28 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan33 min
May 16, 2:31 PM EDTSevere Thunderstorm WarningJKLKnott, Leslie, Letcher, Perry29 min
May 16, 2:33 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne27 min
May 16, 2:48 PM EDTSpecial Weather StatementJKLHarlan27 min
May 16, 2:52 PM EDTTornado WarningJKLEstill, Lee, Powell38 min
May 16, 3:00 PM EDTSpecial Weather StatementJKLElliott, Rowan45 min
May 16, 3:00 PM EDTSpecial Weather StatementJKLLetcher30 min
May 16, 3:03 PM EDTSpecial Weather StatementJKLPulaski27 min
May 16, 3:04 PM EDTSpecial Weather StatementJKLJackson, Rockcastle41 min
May 16, 3:10 PM EDTSevere Thunderstorm WarningJKLJackson, Rockcastle50 min
May 16, 3:21 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski39 min
May 16, 3:26 PM EDTTornado WarningJKLBreathitt, Estill, Lee, Menifee, Powell, Wolfe24 min
May 16, 3:27 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry48 min
May 16, 3:30 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher15 min
May 16, 3:31 PM EDTSevere Thunderstorm Warning Considerable damage threatJKLEstill, Jackson, Lee, Owsley44 min
May 16, 3:36 PM EDTSpecial Weather StatementJKLPike54 min
May 16, 3:39 PM EDTSpecial Weather StatementJKLKnox36 min
May 16, 3:44 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley46 min
May 16, 3:44 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Magoffin31 min
May 16, 3:48 PM EDTSevere Thunderstorm WarningJKLBreathitt, Menifee, Morgan, Powell, Wolfe27 min
May 16, 3:50 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley40 min
May 16, 3:53 PM EDTSevere Thunderstorm WarningJKLPike26 min
May 16, 4:07 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Leslie, Letcher, Perry38 min
May 16, 4:13 PM EDTSevere Thunderstorm WarningJKLFloyd, Magoffin, Martin, Pike32 min
May 16, 4:19 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Knott, Leslie, Owsley and 1 more116 min
May 16, 4:21 PM EDTSpecial Weather StatementJKLMagoffin24 min
May 16, 4:25 PM EDTSpecial Weather StatementJKLBell, Knox, Whitley50 min
May 16, 4:27 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Morgan, Wolfe33 min
May 16, 4:32 PM EDTSpecial Weather StatementJKLMcCreary, Wayne43 min
May 16, 4:37 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Perry, Pike38 min
May 16, 4:42 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike33 min
May 16, 4:45 PM EDTTornado WarningJKLFloyd, Johnson, Magoffin16 min
May 16, 4:49 PM EDTSpecial Weather StatementJKLLetcher, Perry26 min
May 16, 4:52 PM EDTSpecial Weather StatementJKLBell, Harlan23 min
May 16, 4:54 PM EDTSevere Thunderstorm WarningJKLHarlan36 min
May 16, 4:56 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Magoffin, Pike2 hr
May 16, 4:59 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin16 min
May 16, 5:03 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher27 min
May 16, 5:11 PM EDTSevere Thunderstorm WarningJKLPike37 min
May 16, 5:29 PM EDTTornado WarningJKLPike16 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.